MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE
Model Number 8675322
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwgmbh considers this mdr open.Rwgmbh will submit a follow up report after the device investigation/product history has been completed and/or new information becomes available.
 
Event or Problem Description
It was reported to richard wolf by the sales rep/user facility that the inner sheath tip broke off while being used on a patient.The tip had to be removed from within the patient.A replacement sheath was used to complete the procedure.Additional information reported by tug surgergy staff (4/12/22 from sales rep): procedure was delayed by about 30 minutes during delay, the surgeon had to take time to remove the sheath tip that had completely separated from the device.The surgery staff went out and get a back-up to be used to complete procedure.Procedure was completed, patient outcome is fine.Additional information: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new information: results of the device investigation.According to the investigation report - device evaluation, the device was tested using visual and mechanical means.The investigation found: ceramic insulator broken off.Damage is consistent with rough handling or sudden impact with a hard surface.When breakage occurs below the edge of the metal shaft, the separated tip may remain temporarily adhered to the sheath by a thin layer of glue, gradually coming apart with use, making it very difficult to determine when the break actually ocurred.Probable root cause: reprocessing, user error and other (see findings above) reported condition confirmed: yes device meets specifications: no product disposition: repair device labeling was reviewed for patient code and device codes, see below.The user is informed in the related ifu ga-d366 about the visual and functional checks for the device.22222.7 operating instructions.Caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.8 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1.2 "shark" resectoscopes warning! danger of injury! incorrect handling, e.G.Fall, shock, blows or similar mechanical loads can cause hair cracks and / or spalling of the ceramic coating in the distal area of the resectoscope sheath.Injuries of the patient, user or third parties are possible.Mind surface changes and ensure safe handling.Do not use damaged resectoscope sheaths, return damaged sheaths for repair.Fig.26 - check the ceramic insulation at the distal end of the resectoscope sheath for damage before every use.9.4 reprocessing procedure the following tables describe the reprocessing methods and processes used by richard wolf gmbh for validation.Important! - if the instrument is used as intended and provided that the manufacturer's manual is followed, it is not necessary to limit the number of possible reprocessing cycles.- careful and gentle handling of medical products during the entire reprocessing process has an essential influence on the service life of the products.- before returning defective products for repair, they must have been subjected to the entire reprocessing cycle.- the user must ensure that the reprocessing process including the resources, materials and personnel are suitable to achieve the required results.- comply with the national and international requirements regarding the validation of the user's reprocessing process.Rwmic will submit a follow up report if new information is received.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.
 
Event or Problem Description
(b)(6) mic complaint reference (b)(4).The purpose of this report is to share additional information received from the user facility.On 25-may-2022, a representative from the user facility informed rwmic that the operator of the device (surgeon) has verified that the procedure "delay (prolong) was only 5 minutes." also, "until the piece broke off, the procedure had gone as expected." the user facility also indicated that the patient questionnaire will be provided when information becomes available.
 
Additional Manufacturer Narrative
Follow-up report #2 is to provide fda with new information.Rwmic considers this mdr closed.Rwmic will submit a follow-up report if new information is received.Richard wolf medical instruments corporation (rwmic) is submitting the report on behalf of rwgmbh.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key14250689
Report Number9611102-2022-00017
Device Sequence Number4445214
Product Code FJL
UDI-Device Identifier04055207019641
UDI-Public04055207019641
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Nurse
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8675322
Device Catalogue Number8675322
Device Lot Number1317491
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer04/27/2022
04/27/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/06/2022
07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown